Endometriosis UK
36,141 members32,116 posts

Bleeding on the pill

Morning All

I went to see the gynaecologist in December who said he’s more than sure I have endo but no formal diagnosis yet. He told me to take my combined pill for 6months until my next appointment but now 3months in I’m bleeding (dark old blood) since yesterday and I’ve had continuous pain/cramps for the past 4days.

I think taking the pill continuously is making me feel worse and made cramps worse. Should I stop and let my body have a period or just keep taking it?

Thanks x

6 Replies
oldestnewest

I'm in a similar situation, im on the contraceptive implant, and had it before i was diagnosed with endo, for the first year i never had any bleeding or 'periods' but then within the last 9 months or so i have experienced dark bleeding, sometimes for long stretches at a time, i'm planning to go to the doctors soon to see if it is related at all to endo at all, online says it is common for both endo and hormone changes (ie birth control etc). Sorry i can't be much help but you're not alone

1 like
Reply

Hi Georgiespn thanks for your reply. Yeh you should definitely get it checked out. I’ve been on the pill for 7 years now taking it so I have the withdrawal bleed and then the gynaecologist recommended I take it continuously but I’ve felt worse and I feel more sensitive to food too especially dairy :(

Hope you get the answers you need x

Reply

I was told to take the combined pill for 6 months with a break in 3 months so maybe your body has gone on to how long it can stop your period with the combined pill 🤔 Personally it made me worse my skin still hasnt recovered and I can no longer go to the loo without pain 😭 I would stop taking it for a week because its not good to take the combined pill like that 😮

1 like
Reply

Hi Abi_97 yeh I also read online 3months is usually when people take a break but he never told me to and I asked if I should change my pill to progesterone only and he said no it doesn’t matter. I’ve been trying to call the gynaecology department at the hospital and no one picks up. I find it’s made me more sensitive to foods too especially dairy whether it’s just messing around the ibs or just my immune system I don’t know :/ going to keep trying to ring up

Thanks x

1 like
Reply

Well it does make a difference if its endo because I think one of the chemicals/ hormones in the combined pill causes us extra problems 😂X

Reply

I was in a similar situation and just had to stop and let my body have a break because I was so poorly! Then I was told to stop taking it for 4 days when I started bleeding and then go back on it, but I never agreed with that either and came off it all together x

1 like
Reply

You may also like...